Volume 5, issue 2 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Pinwheels and bypasses

Ko Honda, William H Kazez and Gordana Matić

Algebraic & Geometric Topology 5 (2005) 769–784

arXiv: math.GT/0501354

Abstract

We give a necessary and sufficient condition for the addition of a collection of disjoint bypasses to a convex surface to be universally tight – namely the nonexistence of a polygonal region which we call a virtual pinwheel.

Keywords
tight, contact structure, bypass, pinwheel, convex surface
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 53C15
References
Forward citations
Publication
Received: 21 January 2005
Accepted: 31 May 2005
Published: 23 July 2005
Authors
Ko Honda
University of Southern California
Los Angeles CA 90089
USA
William H Kazez
University of Georgia
Athens GA 30602
USA
Gordana Matić
University of Georgia
Athens GA 30602
USA